... Psych recommended adding mirtazapine and have spent the last 4 years trialing different dose combinations. I have stabilized somewhat on 200 sertraline and 15mg mirtazapine . However, I feel too high but still if I drop down to 175mg or 150mg I feel too low. Psych and GP don’t offer any advice and just agree with every dose suggestion I try. I feel like I’m never going to feel normal again. 4 years of battling this is taking its toll. I’m holding down a job but my life is such a battle to make it through the week. Any suggestions?
Zoloft - I was on sertraline 200mg for 16 years and felt brilliant and then they stopped working?
Question posted by SallyCinnamon7 on 11 Feb 2022
Last updated on 12 February 2022 by Catholicmom
You did well to be on Zoloft for 16 years. Many times these SSRI medications ‘poop out’ at some stage. Basically that means the body becomes tolerant to the medication and is less effective.
I was on Lexapro for 11 years but it pooped out on me around about 6-7 years. Because I had already decided to wean off I stayed on it and did a very long and slow withdrawal over the next few years. I still felt it was doing ‘something’ just not as good as it had in the earlier years.
I am not a doctor but from my experience most doctors don’t seem to understand poop out or slow withdrawal from these meds. It seems that the common advice is to increase the dose and possibly add another medication.
When you say that you feel ‘high’ on 200mg Zoloft what do you mean?
Going down to 150mg from 200mg is a quite a big jump, as is 175mg. You would certainly notice a difference. The best way to come down in dose is VERY slowly. Most experts in withdrawal suggest 10% cuts but even that could be too much for some people. Zoloft comes in liquid so it may be possible to take 100mg tablet, 50mg plus half 50 175mg then liquid Zoloft perhaps at 10mg taking you to 185mg. Talk to your doctor about that and see what he thinks.
The other option is to ask your doctor to switch to another medication but it needs to be done carefully. And because you say that you feel somewhat stable on 200mg with mirtazapine it may not be necessary. If it is just a case of feeling too ‘high’ then maybe 190 or 185 might make you feel better. From my experience doing tiny dose cuts over a long period of time prevented any nasty withdrawal symptoms.
I had a similar problem with lithium (gold standard drug). It stopped working, becoming toxic/allergic at dust particle doses. I was switched to other drugs (not as good). Drs. may not know, but maybe some pharmacologists do.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.